MAUDE Adverse Event Report: NEURAVI LTD. EMBOTRAP; CATHETER, THROMBUS RETRIEVER

NEURAVI LTD. EMBOTRAP; CATHETER, THROMBUS RETRIEVER
Catalog Number ET309645
Medical Device Problem Codes Retraction Problem (1536); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, sex, gender, weight, race, and ethnicity were not provided.Section h.3: the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.A review of the manufacturing documentation associated with this lot (24c158av) top and sub assembly presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no internal actions related to device manufacture or inspection.This complaint was thoroughly discussed with the cerenovus senior safety officer (sso) on 18-dec-2024.Per the sso, the indication for the two additional carotid stents is unclear; however, since there is no mention of recovering the embotrap fragment, it may be reasonable to assume the stents were used to regain/ maintain vessel patency.Withdrawal difficulty of the embotrap iii device into the guide/intermediate catheter (unable to) & separation of the distal tip while in patient are known potential complications associated with the embotrap iii device.Inability to withdraw the device into the intermediate/guide catheter after deployment can result to the unintended loss of access to the occluded treatment site requiring re-access with increased risk for vasospasm, emboli, vessel damage, ischemia or infarct, and/or the need for additional intervention.Separation of the distal tip could result in vessel damage, embolization, ischemia or infarct, and/or the need for additional intervention.In this case, there were no reports of patient harm; however, it was reported the user ¿deployed two more carotid stents.¿ the stents were likely used to anchor the separated proximal coil fragment of the embotrap iii to the vessel and to regain/ maintain vessel patency.Based on this required surgical intervention, this event meets us fda reporting criteria under 21 cfr 803 with a classification of a ¿serious injury.¿ the file will be re-reviewed if additional information is received at a later date.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by johnson & johnson medtech, or its employees that the report constitutes an admission that the product, johnson & johnson medtech, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during a thrombectomy procedure, the physician advanced a filter wire aspiration catheter and a 6.5mm x 45mm embotrap iii revascularization device (et309645 / 24c158av) into the carotid artery.After balloon angioplasty, the filter and the embotrap iii were recaptured halfway into catheter.The physician was unable to get both devices into the catheter and made a decision to break the embotrap iii which remained in the patient.The physician was able to get the filter wire out.The physician subsequently proceeded to deploy two more carotid stents.The patient is reported to be ¿doing very well.¿ on 16-dec-2024, limited information was received.Per the information, the device will be returned for further analysis.No further information will be made available.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the complaint device on 20-jan-2025.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.The complaint product was returned and received for evaluation and analysis.The investigation is documented below.Investigation summary: an examination of the returned embotrap device identified damage and fracturing of the embotrap nitinol shaft component.The proximal coil and stent assembly (outer cage, inner channel and distal coil) were not present on the returned device.An anatomical recreation was not possible in this situation based on the limited information provided.It was reported that during the procedure the physician could not retract both the filter wire and embotrap device, so he decided to ¿break the embotrap device which remained in the body¿.It is unknown what caused resistance on device withdrawal.Whilst the complaint event is confirmed, the root cause could not be determined.There is no indication that this complaint was as a result of a defect with the embotrap device.A review of the manufacturing documentation associated with this lot (24c158av) top and sub assembly presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no internal actions related to device manufacture or inspection.As part of johnson & johnson medtech quality process, all devices are manufactured, inspected, and released to approved specifications.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
EMBOTRAP
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
NEURAVI LTD.
block 3
ballybritt business park
galway H91 K 5YD
EI  H91 K5YD
Manufacturer (Section G)
ADVANT MEDICAL
parkmore business park west
galway H91 P V0V
EI   H91 PV0V
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key21020128
Report Number3011370111-2024-00120
Device Sequence Number9207419
Product Code NRY
UDI-Device Identifier10886704082859
UDI-Public(01)10886704082859(11)240313(17)270313(10)24C158AV
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K211338
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberET309645
Device Lot Number24C158AV
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2024
Supplement Date Received by Manufacturer01/20/2025
02/07/2025
Initial Report FDA Received Date12/26/2024
Supplement Report FDA Received Date01/20/2025
02/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASPIRATION CATHETER (UNSPECIFIED BRAND).; FILTERWIRE¿ EMBOLIC PROTECTION (BOSTON SCIENTIFIC).
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown